Get your Health question answered in 3 easy steps

174 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes burning sensation while urination and painful ejaculation?

Answered by
Dr.
Dr. Raguram Ganesamoni

Urologist

Practicing since :2005

Answered : 58 Questions

default
Posted on Tue, 5 Aug 2014 in Urinary and Bladder Problems
Question: I am a male aged 58 years. Since last about 6-7 months I am finding difficulties while passing urine and a long time (about 5-7 minutes) takes in passing urine and feel burning sensation after passing urine. Further, while intercourse also I feel painful ejeculation. I contacted a well known MD (Medicine) for the problem, who, adviced me to undergo some pathological test such as Sonography and Urine Test. In sonography report everything was normal (no prostatic problem revealed) except Fatty Liver Grade I and in Urine Test Report pus cells observed 4-6/hbf. The physician prescribed me Oflamac 200 twice a day for 5 days and Uriliser Syrup (3 Times a day) but, no fruitful results found. Hence, he again prescribed the same medicines for further 5 days. I taken the medicines regularly but no results at all.
Further, I write to inform that I am under treatment of a psychiatrist since last about 18 months for accute anxiety, severe depression and insomnia and at present the following medicines are prescribed by the psychiatrist which I am taking regularly:
1. Etizolam 1 Mg. at bed time. 2. Lamotrigine 25 Mg. at Bed Time 3. Zolpidem Tartrate 12.5 Mg. at Bed Time 4. Mirtazapine 30 Mg. at Bed Time and 5. Desvenlafaxine ER 50 Mg. Twice a day.
My physician informed me that the UTI may be adverse effect of treatment given by the phychiatrist, while my psychiatrist advised me that no doubt above medication have some side effects but UTI is not because of the medication prescribed by him. My psychiatrist is far away (about 600 kms.) from my present residence and I visit him monthly or bia-monthly, so I saught her advice over telephone.
I am very much confused about line of treatment. Please some one advice me the correct line of treatment of UTI and also advice me whether the medicines adviced by the psychiatrist are the reason for the UTI. Please also advice me whether Antibiotics or Anti-Fungal treatment adviced by the physician will interact with the medicines prescribed by the psychiatrist?
doctor
Answered by Dr. Raguram Ganesamoni 1 hour later
Brief Answer:
Mirtazapine & Desvelafaxine cause urine problems.

Detailed Answer:
Hi,
I can understand your frustration regarding the opposing statements made by your doctors. From your history and the tests that you had undergone, it looks like your urinary problems and painful ejaculation have been caused by mirtazapine and desvenlafaxine. I don't think that you are having a UTI.
Unless there is a significant number of pus cells in urine and/or urine culture is showing growth of bacteria, you cannot be diagnosed with UTI. Up to 5 pus cells/hpf is normal and your report of 4-6 does not look like a UTI.
Both Mirtazapine and desvenlafaxine can occasionally cause urinary obstruction and painful ejaculation. These have been well documented in scientific literature.
Please consult your Psychiatrist to find out whether he can replace these drugs with some other drugs which do not cause these problems.
If that is not possible, you need to consult a Urologist to start drugs to open the bladder neck and prostate (alpha-blockers or PDE5 inhibitors). These drugs also have some interaction with Mirtazapine and Desvenlafaxine, like postural fall in blood pressure. However, with careful monitoring under a physician, it is possible to use both these group of drugs.
The antibiotic your Physician had prescribed does not have any interaction with your current drugs.
Hope I have answered all your queries.
I am available to answer any more clarifications you need.
Wish you good health,
Warm regards,
Dr. Raguram.
Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Lab Tests
Medical Topics ,  

Recent questions on  Lamotrigine

doctor1 MD

hello, can you take doxapin with depakote of Zoloft Lamictal and of rexulti? thank you

doctor1 MD

What new treatments or medicine (e.g. l-cytrulline, Swiss study ended XXXXXXX 2017) are available to treat post- polio syndrome?

doctor1 MD

divalproex dr 500mg for a 90 yrs man?

doctor1 MD

I seek a medication substitute for atenonal beta blocker.... for stress/anxiety No benzos, I will abuse them. Atenanol is causing hair loss. Need something else. Lamictal for bipolar but this causes hair loss also. Can you recommend a trycicilit perhaps to switch to. I have primarily a dopemine deficit/ severe ADHD. Dopemine agonist(no stimulants) without boosting seratonin. I btw I take 400mg of buproprion daily and it helps with ADHD symptoms.

doctor1 MD

Our son has non epileptic seizure s, and has become a threat to him self and others, he also has spoke of doing harm to himself and suicide. it seems as if the meds he is taking are not working to control his mood swings and seizure s. I am wanting to change doctors and have him re-evaluated. He takes Lamictal, trileptal for seizures and mood stableizer, again they are not working. your thoughts would be helpful.

doctor1 MD

Hi, I am twenty five years old and started having seizures 9 months ago. I have not only had recurrent seizures while on medication, but also very I ll from side effects. I was on keppra and lost 15 pounds due to severe nausea and am was switched to a combination of dilantin and lamictal. I am currently weaning off of the dilantin and have been experiencing dizzy spells, auras, shaking, nausea, and tingling in hands and feet. I keep feeling like I am going to have a seizure, but haven t actually had one. Is it possible that my body is trying to have a seizure, but it s being prevented by the medication? Are these feelings normal while weaning off of dilantin? I would appreciate your professional opinion! Lisa

doctor1 MD

Hello, my name is Zohe Hernandez, Im 35, and have Hello, my name is Zohe Hernandez, Im 35, and have Epilepsy. I take 3 different medications. Vimpat, Lamictal, and Potiga. My husband and I have been talking about having a baby, and of couse worried about some sort of problem, condition or something that would affect the baby...